Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: Case received from a physician on 26-Jan-2012 and medically confirmed. A 15-year-old female patient under oral contraceptive and with no relevant medical history had received the first dose of GARDASIL (batch number not reported) on 27-Oct-2011. Fifteen days after vaccination, the patient developed cephalgia which increased all through November until mid-December. At this date, the patient became intolerable and the patient was hospitalized. Pain were violent but not unilateral. The patient presented with light intolerance. She could no longer read but there was no vomiting. She was put under treatment with opioids for mild to moderate pain (antalgics). She went to see a neurologist who did not find anything particular. MRI was normal. The patient stopped the oral contraceptive but it did not bring any change regarding the cephalgia. After seeking an opinion from a neurologist and a infectious diseases specialist, vaccination was put forward as being the cause. Meningeal irritation was suspected but could not be confirmed as no lumbar puncture was performed. To be noted that the patient''s childhood vaccination had been well tolerated. There was no relevant familial medical history, except for asthma for the father. At the time of reporting, the pain had regressed but the patient was still under treatment with ibuprofen and LAROYXL. Photophobia resolved on an unspecified date. Follow-up information received on 23-Jan-2013: The patient had fully recovered on an unspecified date. Cephalgia lasted for 6 months. Infectious disease specialists considered that events had been induced by vaccination with GARDASIL. At the time of reporting, the patient had psychic disorders which were not related to the events previously reported nor to vaccination.
Copyright © 2020 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166